Alert archive / California / Wind Advisories in 2017

Wind Advisory 25, NWS Sacramento, CA

March 31, 2017

NWS Sacramento, CA issued this wind advisory at Mar 31, 2017, 4:25 AM PDT. It took effect at Mar 31, 2017, 8:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2017, 4:25 AM PDT (11:25 UTC)
In effect from
Mar 31, 2017, 8:00 AM PDT
Expired
Mar 31, 2017, 7:10 PM PDT
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

753 
WWUS76 KSTO 311125
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
425 AM PDT Fri Mar 31 2017

...Gusty north winds today through this evening...

.Gusty north winds are expected to return today over much of 
northern California especially over the Sacramento and northern 
San Joaquin valleys, Delta and coast range. Winds similar to
or slightly stronger than Thursday are expected. These winds will
continue through this evening before decreasing slowly overnight. 

CAZ015>019-063-064-010600-
/O.NEW.KSTO.WI.Y.0025.170331T1500Z-170401T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, and Lakeport
425 AM PDT Fri Mar 31 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

* TIMING...Winds picking up early this morning then remaining
  gusty through this evening. Winds decreasing slowly overnight.|

* WINDS...North winds 15 to 30 mph with gusts up to 40 mph. Gusts
  up to 45 mph over the coast range. 

* IMPACTS...Downed tree limbs, blowing debris, difficult driving
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or higher are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
870 
WWUS76 KSTO 010210
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
710 PM PDT Fri Mar 31 2017

CAZ015>019-063-064-010315-
/O.CAN.KSTO.WI.Y.0025.000000T0000Z-170401T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, and Lakeport
710 PM PDT Fri Mar 31 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Wind speeds have decreased below criteria, and thus the wind 
advisory has been cancelled. Wind speeds of 10 to 20 mph can be 
expected overnight.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 4:02 AM PDT, 23 minutes earlier.

Area forecast discussion, Mar 31, 4:02 AM PDT, 23 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
402 AM PDT Fri Mar 31 2017

.SYNOPSIS...

Gusty north winds through this evening. Dry and warm conditions
Saturday and Sunday except for a slight chance of showers northern
mountains and Sierra Sunday afternoon and night. Next chance of
light precipitation late next week with heavier precipitation
possible next weekend.

&&

.DISCUSSION...
Northern California currently between an upper low pressure
system over the southern Great Basin and building high pressure
over the eastern Pacific. Northerly flow between the two systems
combined with a 10 mb surface gradient from MFR to SAC bringing
breezy north winds to northern California. Central valley winds
running in the teens this morning. Some higher elevations showing
wind gusts in excess of 30 mph and expect these stronger winds to
surface down into the valley later this morning. Have issued a
wind advisory for the valley and coast range through this evening
after which surface and upper gradients should relax. Warm and dry
weather expected Saturday under upper level ridging with breezy
but lighter north winds continuing. Warming airmass will bring
daytime highs up to between 10 to 15 degrees above normal. A short
wave trough moving through the Pacific northwest will flatten the
ridge a bit on Sunday bringing a little cooler temperatures
although daytime highs will remain well above normal. By Sunday
afternoon this shortwave will bring a slight threat of showers to
the northern mountains with this threat shifting southward into
the Sierra Cascade range Sunday night. Upper ridge axis shifts
over the west coast on Monday bringing fair skies to the entire
forecast area with breezy north winds continuing.
&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Models point to strong upper ridging over Interior NorCal through
the first half of next week with dry weather and above normal high
temperatures. Models have trended to a slower progression of the
the ridging and upstream trough. Weather looks to remain dry
through Wednesday. Potential for atmospheric river to setup over
the forecast area Thursday into the weekend.
&&

.AVIATION...

Strong northerly flow aloft as Eastern Pacific ridge builds
inland with VFR conditions next 24 hrs. Northerly surface winds
gusts to 25 kts early this morning then areas up to 35 kts after
16z.   JClapp

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to 11 PM PDT this evening
for Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Mountains Southwestern Shasta County
to Northern Lake County-Northern Sacramento Valley-Northern San
Joaquin Valley-Southern Sacramento Valley.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.